Apr 22, 2010 07:24AM diana50 wrote:
in 2002, i participated in a clinical trial with TAC for 6 rounds...every 21 days. shortly after the trial it became a standard treatment. i found this trial do-able..and it seems to have really worked for me as i am still clear of my cancer after 8 years***
i didn't experience much nausea or sickness....i didn't have mouth sores....however, i did have problems with irritated eyes. it is an accumulative effect...by the 5-6 round it was tougher then the earlier rounds. they gave me decatron (steriod) before...during and a day after infusion which prevents an allergic reaction...and i think it also makes you feel better. the biggest issue for me was that my white blood count really dropped shortly after each infusion and i needed shots to boost my white count. i only had one time problem with red blood cells. once the chemo protocol got started i also noticed that food tasted like cardboard..and there were a few foods i really could eat....not much of an appetite.
i kept track on a calendar of how i was feeling (daily) to track the effects. usually felt weak..tired..5-8 days after...but as you get ready to do the next cycle you begin to feel better..then they hit you again. i did rest every day which seemed to help. i did exercise daily...some days better then other days...but i felt it was important to keep moving on some level. i never had big problems with vomiting or anything like that.
each person reacts differently to chemo; some will have difficult times..and others maybe not so much. it is very important that your sister communicate with her chemo nurses and the oncologist so they know what symptoms she is experiencing. she should drink a lot of water and fluids. it helps.
i really believe in chemo. of course...TAC appears to have worked well for me. use the boards..or get your sister to get on here too; lots of good experiences and suggestions along the way will help. she is not alone and neither are you. i also got into a support group which really helped me too; i could talk with others who were going through similar experienes.
oh, her hair will begin to fall out after first infusion..14 days or so. i went and had my head shaved because it was easier to shave it off then have it all fall out. i wore scarves and hats when i went out...toward the end i was just a baldy every where i went.
hang in there.